MAUDE Adverse Event Report: ARJOHUNTLEIGH MAGOG INC. MAXI SKY 2; LIFT, PATIENT, NON-AC-POWERED

ARJOHUNTLEIGH MAGOG INC. MAXI SKY 2; LIFT, PATIENT, NON-AC-POWERED
Model Number MS110-01-02
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
Arjo was informed about the incident with the maxi sky 2 ceiling lift involvement.Following the information provided, the caregivers were positioning the device over a resident who was in a bed.When one of the caregivers attempted to attach a sling to the lift's spreader bar lugs, the spreader bar disconnected from the lifting strap.The detached part landed on the resident's abdomen but did not cause any injuries.After the event, an arjo representative was called to inspect the device.The service technician did not find any device malfunction.
 
Additional Manufacturer Narrative
Investigation is ongoing.The follow-up will be provided within next report.
 
Additional Manufacturer Narrative
The investigation is still ongoing.The product is currently being tested and conclusions from the tests are awaited.The follow-up information will be sent within the next report.
 
Additional Manufacturer Narrative
Process of gathering and analyzing information is ongoing.The follow-up will be provided within next report.
 
Additional Manufacturer Narrative
The process of gathering and analyzing information is still ongoing.The follow-up will be provided within next report.
 
Additional Manufacturer Narrative
The investigation is still ongoing.The product is still being tested and conclusions from the tests are awaited.The follow-up information will be sent within the next report.
 
Additional Manufacturer Narrative
Arjo was informed about the incident with the maxi sky 2 ceiling lift involvement.Following the information provided, the caregivers were positioning the device over a resident who was in a bed.When one of the caregivers attempted to attach a sling to the lift's spreader bar lugs, the spreader bar disconnected from the quick-connect mechanism of the lifting strap.The detached part fell to the resident's abdomen but did not cause any injuries.After the event, an arjo representative was called to inspect the device.The service technician did not find any device malfunction.The spreader bar was returned to the manufacturer for investigation.The visual and functional inspections did not show any quick-connect system deficiency.The simulations performed revealed two potential scenarios could lead to the spreader bar detachment.The first scenario assumes the lifting strap shaft was not entirely engaged in the quick-connect mechanism.The second scenario was unevenly positioned strap shaft into the quick-connect mechanism.Both scenarios were related to the incorrect installation of the lifting strap to the quick-connect mechanism during the preparation of the device for the patient transfer.The instructions for use for the maxi sky 2 ceiling lift (document number: 001.15698-en) instructs the user how to attach the spreader bar to quick-connect attachment properly: align the spreader bar quick-connect latch to the hook.Insert the hook into the quick-connect.Move the spreader bar to engage the hook into the pivot.Rotate the spreader bar into position.Make sure that the quick-connect latch is closed.Do not operate the lift if the latch remains open (¿)¿.Additionally, the document in the 'preparation - actions before every use' section instructs the user to: "always ensure that the daily maintenance is carried out before using the lift paying special attention to the following elements: make sure all attachments are properly secured, and that all the quick-connect components (cover and latch) are present.' additional training was provided to the facility staff.To conclude, the maxi sky 2 ceiling lift was prepared for the resident transfer when the device's spreader bar disconnected and from that perspective, the device did not meet its performance specifications.The complaint was decided to be reportable due to indication of spreader bar disconnection from the ceiling lift strap during use with the resident.No injury was reported.

Brand Name
MAXI SKY 2
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
ARJOHUNTLEIGH MAGOG INC.
2001 tanguay street
magog, quebec J1X 5 Y5
CA  J1X 5Y5
Manufacturer (Section G)
ARJOHUNTLEIGH MAGOG INC.
2001 tanguay street
magog, quebec J1X 5 Y5
CA   J1X 5Y5
Manufacturer Contact
justyna kielbowska
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
883337089
MDR Report Key15549429
Report Number9681684-2022-00066
Device Sequence Number1885579
Product Code FSA
UDI-Device Identifier05056097356815
UDI-Public(01)05056097356815(11)210208
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMS110-01-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer09/14/2022
09/14/2022
09/14/2022
09/14/2022
09/14/2022
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date10/27/2022
11/21/2022
12/19/2022
01/16/2023
04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown